Hail, Hemphill
- When
- September 26, 4:30 PM CST to 4:40 PM CST
- Where
- Hemphill County, 6.45 mi NNE of Canadian
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.990, -100.350
Severe thunderstorms during the late afternoon and early evening hours produced hail and high winds across the eastern Texas Panhandle. however only some damage to tree branches and gardens had occurred due to the hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms during the late afternoon and early evening hours produced hail and high winds across the eastern Texas Panhandle. No injuries were reported...however only some damage to tree branches and gardens had occurred due to the hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 26, 1:00 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 200 PM CDT WED SEP 26 2007 .DISCUSSION... CU FIELD IS BEGINNING TO DEVELOP ACROSS THE CENTRAL PANHANDLES AS TEMPS WARM INTO THE UPPER 70S. THERE APPEARS TO HAVE BEEN SUFFICIENT MOISTURE ADVECTION INTO THE REGION TO SUPPORT ISOLATED THUNDERSTORMS THIS EVENING. SURFACE TROF HAS MOVED INTO THE NORTHWEST CWA WITH NORTHWEST WINDS CURRENTLY REPORTED AT THE KENTON MESONET. THIS BOUNDARY SHOULD CONTINUE TO SLOWLY SLIDE TO THE SOUTH THIS EVENING...PROVIDING A LOW-LEVEL FOCUS. AN H25 JET STREAK WILL PROVIDE SOME UPPER-LEVEL SUPPORT. MUCH DRIER AIR BEHIND THIS TROF WILL KEEP THE HIGHEST POPS ACROSS THE CENTRAL AND EASTERN ZONES. LOW POPS WILL BE WARRANTED FOR THE AFTERNOON HOURS EACH OF THE NEXT FEW DAYS AS LOW- LEVEL MOISTURE REMAINS ACROSS THE AREA WITH A SURFACE TROF IN THE VICINITY. ADDITIONALLY...OCCASIONAL DISTURBANCES WILL APPROACH THE AREA AS THE MID/UPPER-LEVEL FLOW TRANSITIONS FROM WESTERLY TO SOUTHWESTERLY. THE PROGRESSIVE PATTERN LOOKS TO CONTINUE FOR AT LEAST THE NEXT WEEK AS STRONG WESTERLIES AFFECT THE NORTHERN HALF OF THE COUNTRY. SURFACE WINDS WILL INCREASE ON FRIDAY TO BREEZY AS A LEE TROF INTENSIFIES UNDER THE SOUTHWEST FLOW ALOFT. A POTENT MID/UPPER- LEVEL TROF WILL MOVE ACROSS THE WESTERN CONUS BY THE END OF THE WEEK...RESULTING IN EVEN GREATER SURFACE PRESSURE FALLS. THUS...BREEZY CONDITIONS WILL CONTINUE INTO SATURDAY. THIS TROF WILL LIE VERY CLOSE TO THE PANHANDLES BY THE EVENING HOURS AND SHOULD SPARK SOME THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE WARMER MEX NUMBERS APPEAR VERY REASONABLE GIVEN THE LOW-LEVEL THERMAL RIDGE EAST OF THE TROF AXIS AND SOUTHWEST WINDS. AS THE UPPER-LEVEL SYSTEM MOVES OUT OVER THE PLAINS...THE ATTENDANT COLD FRONT WILL MOVE ACROSS THE PANHANDLES. THE GFS HAS BEEN FAIRLY CONSISTENT IN DEPICTING THIS FROPA AS OCCURRING ON SATURDAY NIGHT...ALTHOUGH THE 12Z RUN IS JUST A BIT SLOWER THAN PREVIOUS SOLUTIONS. THAT SAID...I DO NOT SEE A 6 HOUR DIFFERENCE MUCH TO ARGUE WITH 72+ HOURS OUT. THIS FRONT SHOULD BE THROUGH THE AREA BY MIDDAY SUNDAY AND SHOULD BRING SOME COOLER TEMPS AND DRIER AIR INTO THE PANHANDLES. I DID UNDERCUT THE 00Z MEX NUMBERS BY A FEW DEGREES ON SUNDAY. WINDS ARE PROGGED TO VEER TO THE SOUTHEAST BY SUNDAY NIGHT AS LEE TROFFING RESUMES. THIS WILL AID IN TEMPS QUICKLY JUMPING BACK INTO THE 80S AND WILL ALLOW MOISTURE TO QUICKLY RETURN TO THE AREA. THE INHERITED POPS FOR MONDAY AFTERNOON AND EVENING WILL BE RETAINED AS SURFACE TROF WILL PERSIST ACROSS THE AREA. THE GFS IS ALSO DEPICTING AN APPROACHING SHORTWAVE AHEAD OF THE NEXT LONGWAVE TROF. WITH THE STRONGER WESTERLIES MOVING AS FAR NORTH AS THE MODELS DEPICT...ANY COLD FRONTS MAY HAVE A HARD TIME PENETRATING THIS FAR SOUTH SINCE MOST OF THE FORCING WILL SLIDE WELL TO OUR NORTH. HOWEVER...THERE DOES REMAIN CONSIDERABLE UNCERTAINTY BY THIS TIME AS THE 00Z ECMWF BRINGS A COLD FRONT INTO THE PANHANDLES BY TUESDAY NIGHT. FOR NOW...I HAVE OPTED TO KEEP THE FORECAST DRY AFTER MONDAY NIGHT WITH NO SIGNIFICANT TEMPERATURE FLUCTUATIONS. THIS MAY CHANGE AFTER MID- WEEK AS THE BROAD H5 TROF MOVES FARTHER INTO THE PLAINS WHICH COULD RESULT IN THE COLD FRONT FINALLY BEING PUSHED SOUTH THROUGH THE PANHANDLES AND MAY ALSO WARRANT THE ADDITION OF MENTIONABLE POPS. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 84 59 84 59 / 20 10 20 20 20 BEAVER OK 56 86 61 88 63 / 20 20 20 20 20 BOISE CITY OK 51 82 55 85 58 / 20 10 20 20 30 BORGER TX 63 87 65 89 64 / 20 10 20 20 20 BOYS RANCH TX 57 85 59 86 60 / 20 10 20 20 20 CANYON TX 56 85 58 85 59 / 20 10 20 20 20 CLARENDON TX 60 86 63 87 63 / 20 20 20 20 20 DALHART TX 52 83 55 85 59 / 20 10 20 20 20 GUYMON OK 54 88 60 87 63 / 20 10 20 20 20 HEREFORD TX 55 83 57 84 58 / 20 10 20 20 20 LIPSCOMB TX 57 85 62 88 63 / 20 20 20 20 20 PAMPA TX 59 84 61 85 62 / 20 20 20 20 20 SHAMROCK TX 59 85 63 87 64 / 20 20 20 20 20 WELLINGTON TX 60 87 63 87 64 / 20 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED SEP 26 2007 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS THURSDAY THROUGH SATURDAY...AND AGAIN ON MONDAY AND MONDAY NIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY DURING THE AFTERNOON AND EVENING HOURS TODAY THROUGH SATURDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT WED SEP 26 2007 TXZ012-262245- POTTER TX- 454 PM CDT WED SEP 26 2007 ...STRONG THUNDERSTORM IN SOUTHERN POTTER COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BUSHLAND MOVING EAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHERN POTTER COUNTY...INCLUDING THE CITY OF AMARILLO... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT WED SEP 26 2007 TXZ005-010-262300- HEMPHILL TX-LIPSCOMB TX- 503 PM CDT WED SEP 26 2007 ...STRONG THUNDERSTORMS IN NORTHERN HEMPHILL AND SOUTHERN LIPSCOMB COUNTIES... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTHWEST OF CANADIAN TO GLAZIER...MOVING EAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL RATES OF ONE INCH PER HOUR MAY ALSO ACCOMPANY THESE THUNDERSTORMS. PEOPLE IN NORTHERN HEMPHILL AND SOUTHERN LIPSCOMB COUNTIES... INCLUDING THE CITIES OF CANADIAN AND LIPSCOMB...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
The Amarillo radar (KAMA), 149 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
The hail reportedly damaged branches and gardens.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54133, 54134, 54135, 54136, 54137, 54138, 54139.